Requip


#1

I have recently had my medication increases from 3mg 3x daily to 4mg 3x daily.

At first I was given more 1mg tablets to make it up to 4mg. I felt the benefit straight away.

When my prescription (which I have to pay for, that is another topic) was renewed it was for 2x 2mg tablet 3x daily. I have felt that the 2mg tablets are not having the same positive effect as I was getting from the 4x 1mg tablets.

They are not the XL. I have tried those early in my diagnosis and they had little or no effect compared to the standard release. They are the same brand.

I do not understand why this would be the case. Has anyone else had a similar experience?

I am going to my pharmacist’s tomorrow to try and find out

Ross


#2

Interesting post, I take Requip XL 8mg and they have little affect. Wondering now if the standard release would make a difference?


#3

Worth trying. The XL were no use for me.

Good luck


#4

Hi @RossHarcombe,

Have you raised this with your GP or Parkinson’s UK? If not, I’d strongly recommend that you contact them to discuss reviewing your medication especially if the tablets are not being effective.

If you’d like speak to someone about this sooner rather than later, please do give our helpline a call on 0808 800 0303 from Monday-Friday: 9am-7pm, Saturday: 10am-2pm, or you can email hello@parkinsons.org.uk.

I hope this helps!

Best wishes,
Reah


#5

Thanks Reah

I went into my GP’s this morning. The tablets work but not quite as well.


#6

Hi @RossHarcombe,

I’m glad you were able to see your doctor this morning. My advice to you would be to keep monitoring your medication and report any concerns to your Parkinson’s nurse.

All the best,
Reah


#7

Just an update.

I was given an extra prescription for more 1mg tablets. As soon as I changed to 4x1mg my movement and overall mood were greatly improved.

If you are not happy with the medication you are given have it reviewed / changed. We pay for it after all.


#8

Start my standard release this morning. If its going to make a difference how long should it take or how long was it for you.


#9

It was pretty much straight away with me.
Good luck


#10

Hi Wildrover

How are you getting on?

What dose have they given you?

I have been thinking about my answer this morning. The effect was quick with me because I was on standard release, tried the XL, then went back to the standard.

I think there may be a wait until you are on the full dose, Any increase I have had was a gradual increase over a few days.


#11

Hi,

Thanks for coming back to me. I was on Requip XL 8mg, which basically did nothing for my symptoms. I have been put on basic Ropoinirole 1mg tablets 3, 3 times a day, so in effect 9mg a day. I did ask the nurse and my GP I wanted the same brand but ended up with just plain old Ropinirole. Not sure its going to make a big difference as its the same active ingredient. But i have read on this forum that there are subtle differences between brands. No real difference today but also full of a cold which isn’t helping.
Just hoping that this will make a difference as i really dont want to go down the ldopa route being only 51


#12

Fingers crossed you notice the difference.

I have found and everyone’s different that the brand did make a difference. Same active ingredient, yes but when you look at the “ingredients” they are different. I don’t know if this reflects in how it is released or absorbed into the body.

I can only speak from my experience which was Requip was better. Although the 2mg tablets I was recently put on, also Requip, were not as effective as taking 4 1mg tablets.

I suppose if you do not feel a difference go back to the nurse.

Hope it works out.


#13

CYes having a change of brand does concern me, but on a positive note, early in my diagnosis i started on Repinex XL then moved to Requip XL, neither did anything for me. So just basic Ropoinirole has got to be worth a try. Not had much luck when it has come to medication. I was taking Rasagaline for a while but that gave me a heart attack (uncommon side effect).

I am definitley keeping everything crossed with this and to be honest I am quietly optimistic. I am due a bit of luck


#14

I thought Requip XL and Repinex XL were just different brands of Ropinerole? Once the pharmacy gave me the regular (not XL) version of Repinex by mistake; I felt awful all day; dizzy, tired, faint etc. It occurred to me there might have been mistake which was the case; I returned to the XL and was fine. But now my neurologist says the 24mg daily of this may be contributing to my very obvious and annoying dyskinesia and suggested I reduce my doses by 2mg for each day over a month until I’m down to 16mg daily. This has had no effect on dyskinesia and just makes me slower. I have an appointment with him next month but any suggestions in the meantime? This appt date was the 1st one available!


#15

Hi emswife,

Your right they are just different brands of ropinirole and your experience just goes to show that everybodys experience of these drugs are different. 3 of us on this thread with all different outcomes so it really is hit and miss to get it right. Sorry no suggestions, the whole thing is a bloody minefield, although from what i have researched your dosage of a dopamine agonist is very high and dramatically increases the risk of compulsive behaviour disorders so you might be better off on levadopa.


#16

I have been following this thread with close interest. I recently had an appointment with my Neurologist to discuss the possibility of DBS to control my shaking. He indicated that DBS could not be considered until various medications had been tried. He prescribed Ropinirole in addition to the Levodopa which I was already taking. He recommended slow release tablets beginning on a low dose increasing gradually up to a maximum off 12 mg. I am currently on 4 mg Requip and was on the verge of requesting my Doctor to increase the prescription. However, I am enthused to read in the news this morning that Medicinal Cannabis is very shortly to made more readily available to those who can justify a medical need for it. I am hopeful that this will include those of us who suffer from Parkinsons and, with that in mind, I am delaying any adjustments to my medication.